Alert archive / Mississippi / Flash Flood Warnings in 1999

Flash Flood Warning 28, NWS Mobile, AL

July 11, 1999Greene County, Mississippi

NWS Mobile, AL issued this flash flood warning at Jul 11, 1999, 10:00 PM CDT for Greene County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 1999, 10:00 PM CDT (03:00 UTC)
Expired
Jul 12, 1999, 12:00 AM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Greene County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1999-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1999-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 120305
FFWMOB
MSC041-120500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CDT SUN JUL 11 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN MISSISSIPPI

* UNTIL MIDNIGHT CDT

* AT 1000 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 7 MILES ACROSS THE CENTRAL SECTIONS OF THE COUNTY.
THE STORMS WERE MOVING EASTSOUTHEAST AT 10 MPH WITH ADDITIONAL HEAVY 
RAIN OVER THE WESTERN SECTIONS OF GREENE COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY 
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUNTD.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MOBILE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:30 PM CDT, 8 hours 30 minutes earlier.

Area forecast discussion, Jul 11, 1:30 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT SUN JUL 11 1999

WEAK FRONTAL BOUNDARY HAS SETTLED NEAR A GLH TO CSV LINE BY EARLY
AFTERNOON.  MAIN DYNAMIC MID/UPPER FORCING NOTED FURTHER N NEAR THIS
FEATURE WHERE REGIONAL RADAR COMPOSITES SHOWS RAINFALL TO BE A BIT
MORE WIDEPSREAD JUST N OF A GLH-HSV-CHA LINE.  DOWN THIS WAY...RAINS
A BIT LESS WIDESPREAD BUT STILL SCT-NUMEROUS IN AREAS...FIRING MAINLY
ALONG MESOSCALE BOUNDARIES FROM PREVOUS CONVECTION IN AFTERNOON
HEATING.

MODELS IN SOME AGREEMENT BRINGING WEAK BOUNDARY OVER NRN MS/AL A BIT
FURTHER S NEXT 48 HRS...POOLING MEAN MOISTURE ALONG IT SWD INTO SRN
AL AND GA.  MODELS ALSO IN FAIR AGREEMENT WITH SERIES OF SHORTWAVES
THAT WILL COME SWD OUT OF CANADA AMPLIFYING THE MID/UPPER TROUGH
OVER THE ERN STATES.  WHILE MOST OF ANY SIGNIFICANT SHORTWAVE ENERGY
WILL REMAIN FURTHER N...AS EACH ONE PASSES IT WILL GIVE THE SURFACE
BOUNDARY A WEAK SHOVE FURTHER S...STALLING IT OUT JUST N OF THE
COAST BY TUE.  SURFACE BURMUDA RIDGE EXTENSION IS NOW FURTHER S
KEEPING EFFECTS OF TROPICAL ELYS FAR ENOUGH OFFSHORE TO NOT BE A
FACTOR.  WILL GO WITH SLIGHTLY HIGHER POPS IN NRN AREAS AND THE
USUAL SCT POPS ALONG THE COAST.

OVER THE COASTAL WATERS...SURFACE RIDGE AXIS WILL REMAIN 50 NM
OFFSHORE KEEPING NRN GULF WATERS IN A LIGHT SLY ONSHORE FLOW REGIME
THROUGH FORECAST PERIOD.  MAIN THREATS TO BOATERS WILL BE SCT TO
OCCASIONALLY NUMEROUS TSTMS THAT DEVELOP ON THE LAND BREEZE IN THE
MORNING HOURS...WITH LAND BASED CONVECTION MOVING OFFSHORE IN THE
MID AFTERNOON TO EARLY EVENING HOURS.  BHMWRKMO2 AVAILABLE FOR WSFO
NEW REVIEW SHORTLY.

MOB 74/89/74/89 3545  PNS 75/90/74/90 3545
DTS 77/88/76/88 3545  GZH 72/88/72/90 4645 05

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:21 PM CDTSevere Thunderstorm WarningMOBGreene24 min

Nearby

Flash Flood Warnings in Mississippi, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.